MAUDE Adverse Event Report: ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURG INSTR
Model Number DRV,3.5MM HEX,CANN (MINI HUDSON)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on (b)(6) 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device is not expected to be returned for evaluation.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.
 
Event or Problem Description
It was reported that during a procedure, while advancing a 6.7mm cannulated screw a small piece at the tip of the hex driver, ar-8967d, broke off.The surgeon removed all broken pieces from the patient.Nothing was left in the patient.It was the hospital's policy to temporarily keep the broken driver for documentation and the rep unsure if/when he can get it back.There was no ill effects and the case was completed successfully by opening a separate screw driver.Additional information provided 1/18/2021: no additional incision needed.The surgeon was able to retrieve it with a rongeur.

Brand Name
DRV,3.5MM HEX,CANN (MINI HUDSON)
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19319806
Report Number1220246-2024-03307
Device Sequence Number12660501
Product Code LXH
UDI-Device Identifier00888867056718
UDI-Public00888867056718
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRV,3.5MM HEX,CANN (MINI HUDSON)
Device Catalogue NumberAR-8967D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown